Question...just thought of this

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

indigosunrise
Regular Member


Date Joined Nov 2007
Total Posts : 497
   Posted 2/6/2008 4:12 PM (GMT -7)   
Ok maybe this is just a "no brainer" but I honestly just thought of this and it has me curious.  Are ulcers in the colon the same as inflammation of the colon?
 
Thanks a bunch!

sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 2/6/2008 4:18 PM (GMT -7)   
No they aren't the same. Ulcers are small wholes in the lining of the intestine (sometimes deeper than that) inflamation is swelling in the lining of the intestine. Inflamed tissue is more likely to ulcerate and ulcerated tissue is prone to inflamation.
Hope this helpful.
Sj

indigosunrise
Regular Member


Date Joined Nov 2007
Total Posts : 497
   Posted 2/6/2008 4:21 PM (GMT -7)   

Thanks Sjkly!

Another question--the letter I got from my GI said I had inflammation in several areas of my colon and in the terminal ileium--it did not mention the ulcers I had.  At my appointment yesterday my GI mentioned the ulcers and not the inflammation.  Honestly, I am sure she sees so many people she cannot possibly remember the details of each and every case.

My question is she did say NSAIDS can cause those ulcers.  Do you think they could also cause inflammation as well?

Thanks!

PS I am probably thinking about this too much...told ya I needed a hobby!  yeah


sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 2/6/2008 4:23 PM (GMT -7)   
NSAIDS can definetly cause ulcers and or inflamation because they irritate the lining of the digestive tract. Some people end up with lots of small ulcers from using NSAIDS.

indigosunrise
Regular Member


Date Joined Nov 2007
Total Posts : 497
   Posted 2/6/2008 4:26 PM (GMT -7)   
Thanks again Sjkly!

I have given up NSAIDS for now. The doctor did say that if I have taken any it could show up as ulcers on the small capsule endoscopy. I don't think I have taken Ibuprofen for weeks now. Last time I took it I got REALLY sick to my stomach!

I hope I have been off of it long enough so that my results of the small capsule, when I do it,will not be "skewed" if that makes sense!

pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20576
   Posted 2/6/2008 8:51 PM (GMT -7)   
Actually having IBD so far is a life-long illness so you should give up NSAIDs indefinitely...they promote bleeding in the bowel.

:)
My bum is broken....there's a big crack down the middle of it!  LOL  :)

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 5:24 AM (GMT -7)
There are a total of 2,732,451 posts in 301,021 threads.
View Active Threads


Who's Online
This forum has 151186 registered members. Please welcome our newest member, debbixij.
190 Guest(s), 5 Registered Member(s) are currently online.  Details
Georgia Hunter, 73monte, Tudpock18, Nomar Lupron 4 Me, Buddy Blank


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer